Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 119, NWS Birmingham, AL

July 15, 2015Greene County, Pickens County, Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 15, 2015, 6:22 PM CDT for Greene County, Pickens County, Sumter County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2015, 6:22 PM CDT (23:22 UTC)
Expired
Jul 15, 2015, 6:58 PM CDT
In force
36 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Greene County, AL, Pickens County, AL, Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 6:34 PM CDTTSTM WND DMG1 S Aliceville, ALA COUPLE OF TREES DOWN IN ALICEVILLE ONE DOWN ON POWERLINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1157 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WUUS54 KBMX 152322
SVRBMX
ALC063-107-119-160015-
/O.NEW.KBMX.SV.W.0119.150715T2322Z-150716T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 PM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHWESTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  NORTHWESTERN GREENE COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 715 PM CDT

* AT 622 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR JOHNSTON LAKE TO NEAR ALICEVILLE TO NEAR
  PRAIRIE POINT...MOVING SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EUTAW...ALICEVILLE...GAINESVILLE...MCMULLEN...NEW WEST GREENE...
  JOHNSTON LAKE...GARDEN...PANOLA...WEST GREENE...GEIGER...
  GAINESVILLE LAKE CAMPGROUND...WARSAW...GEORGE DOWNER AIRPORT...
  LEWISTON...NEW MOUNT HEBRON...COCHRANE...CLINTON...I 20 REST AREA
  NEAR EUTAW AND PLEASANT RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3319 8832 3319 8803 3283 8791 3279 8807
      3281 8836
TIME...MOT...LOC 2322Z 340DEG 18KT 3311 8808 3310 8821 3311 8832 

HAIL...1.25IN
WIND...60MPH
 
$$

05/MA
2 follow-up statements
133 
WWUS54 KBMX 152341
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT WED JUL 15 2015

ALC063-107-119-160015-
/O.CON.KBMX.SV.W.0119.000000T0000Z-150716T0015Z/
SUMTER AL-PICKENS AL-GREENE AL-
641 PM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN SUMTER...SOUTHWESTERN PICKENS AND NORTHWESTERN
GREENE COUNTIES...

AT 641 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF MANTUA TO 6 MILES NORTH OF NEW WEST
GREENE TO NEAR COOKSVILLE...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EUTAW...ALICEVILLE...GAINESVILLE...MCMULLEN...NEW WEST GREENE...
PANOLA...WEST GREENE...GEIGER...GAINESVILLE LAKE CAMPGROUND...
WARSAW...GEORGE DOWNER AIRPORT...LEWISTON...NEW MOUNT HEBRON...
COCHRANE...CLINTON...I 20 REST AREA NEAR EUTAW AND PLEASANT RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3315 8831 3315 8802 3283 8791 3279 8807
      3281 8836
TIME...MOT...LOC 2341Z 320DEG 24KT 3303 8805 3302 8818 3303 8829 

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA
073 
WWUS54 KBMX 152358
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CDT WED JUL 15 2015

ALC063-107-119-160008-
/O.CAN.KBMX.SV.W.0119.000000T0000Z-150716T0015Z/
SUMTER AL-PICKENS AL-GREENE AL-
658 PM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SUMTER...
SOUTHWESTERN PICKENS AND NORTHWESTERN GREENE COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3315 8831 3315 8802 3283 8791 3279 8807
      3281 8836
TIME...MOT...LOC 2357Z 340DEG 18KT 3295 8802 3294 8815 3295 8826 

$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:03 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 15, 4:03 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT WED JUL 15 2015

.DISCUSSION...

SHOWERS AND STORMS HAVE BLOSSOMED THIS AFTERNOON IN RESPONSE TO
OLD OUTFLOW BOUNDARIES MOVING SOUTHWARD IN THE NORTHERLY FLOW...IN
ADDITION TO A SURFACE FRONT PUSHING SOUTHWARD INTO THE TENNESSEE
VALLEY. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS (DOWNDRAFT
CAPES OF 1000+J/KG)...LOTS OF HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING. FORTUNATELY WE DON'T HAVE ANY MORE UPPER LEVEL
FORCING TO KEEP STORMS GOING FOR LONG PERIODS OF TIME LIKE WE SAW
LAST NIGHT. THEREFORE THE STORMS WILL BE INSTABILITY DRIVEN AND
PULSE- LIKE IN NATURE.

THE SURFACE FRONT IS PUSHING RELATIVELY COOLER AND DRIER
CONDITIONS INTO TENNESSEE. HIGH RESOLUTION MESOSCALE GUIDANCE IS
ACTUALLY SUGGESTING THAT WE MIGHT SEE SOME DEWPOINTS IN THE 60S
ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA WHICH WOULD HELP WITH
LOWERING HEAT INDEX VALUES FOR SOME FOLKS. I'VE REMOVED A COUPLE
OF COUNTIES FROM THE ADVISORY THAT'S NOW IN EFFECT THROUGH
TOMORROW WITH FORECAST DATA INDICATING SOME LOWER HEAT INDEX
READINGS. EVERYONE ELSE THAT'S IN THE ADVISORY WILL REMAIN MOSTLY
IN THE UPPER 60S TO LOWER 70S FOR DEWPOINTS AND REMAINS IN THE
HEAT ADVISORY.

THE SURFACE FRONT IS EXPECTED TO WASH OUT OVER CENTRAL ALABAMA
TOMORROW EVENING WITH VERY MOIST CONDITIONS EXPECTED TO RETURN
ACROSS THE ENTIRE AREA. THE UPPER RIDGE WILL REMAIN IN CONTROL AND
STRENGTHEN BY THE WEEKEND. I'VE ALREADY GOT FORECAST HEAT INDEX
VALUES VERY CLOSE TO 110 DEGREES SUNDAY AND MONDAY
AFTERNOON...WHICH IS EXCESSIVE HEAT WARNING CRITERIA. WE'LL HAVE
TO WATCH THAT VERY CLOSELY AS WE'RE QUITE CONCERNED ABOUT HEAT
STRESS FOR EVERYONE. WE'VE BEEN STUCK IN THIS VERY HOT PATTERN FOR
SO LONG ALREADY THAT EVERYONE HAS BEEN FEELING THE EFFECTS. LONG-
TERM GUIDANCE KEEPS THE UPPER RIDGE IN PLACE AT LEAST THROUGH
MONDAY AND TUESDAY OF NEXT WEEK WITH UPPER 90S REMAINING IN THE
FORECAST.

56/GDG

&&

.AVIATION...
18Z TAF DISCUSSION.

COUPLE OF OUTFLOW BOUNDARIES ARE MOVING SOUTHWARD ACROSS CENTRAL
ALABAMA AT THE MOMENT. AT THIS TIME...BEST CHANCES FOR ANY TS
WOULD BE SOUTH OF THESE BOUNDARIES...SO HAVE MENTIONED VCTS AT
ONLY MGM/TOI FOR NOW. WINDS WILL BE OUT OF THE WEST AROUND 10 KTS
THIS AFTERNOON. FOG DEVELOPMENT IS POSSIBLE...IF NOT LIKELY...IN
MANY AREAS TONIGHT. A BIT DIFFICULT TO DETERMINE THE EXACT
RESTRICTIONS SO WILL GO WITH MVFR FOR NOW...BUT LOWER VIS IS
DEFINITELY POSSIBLE IN SOME AREAS.

19

&&

.FIRE WEATHER...

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT
ALONG AND AHEAD OF A WEAK BACK DOOR FRONT THAT WILL HELP TO USHER
IN SLIGHTLY LOWER DEW POINTS TONIGHT INTO THURSDAY IN THE NORTH
AND NORTHEAST AREAS OF THE STATE. UNFORTUNATELY...IT WILL STILL BE
VERY HOT WITH MUCH ABOVE NORMAL TEMPERATURES FORECAST INTO THE
WEEKEND. RAIN CHANCES WILL BE LOWER AS WE HEAD INTO THE WEEKEND.
NO FIRE WEATHER ISSUES ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     72  94  72  96  75 /  20  10  10  20  10
ANNISTON    72  93  72  95  75 /  20  10  10  20  10
BIRMINGHAM  74  95  76  97  77 /  20  10  10  20  10
TUSCALOOSA  75  99  76  99  77 /  40  20  10  20  10
CALERA      74  94  75  96  76 /  30  20  10  20  10
AUBURN      74  94  74  95  76 /  30  30  20  20  10
MONTGOMERY  76  97  76  98  77 /  40  30  20  20  10
TROY        74  95  74  96  76 /  40  40  20  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR AUTAUGA-BARBOUR-BIBB-
BULLOCK-CHILTON-DALLAS-ELMORE-FAYETTE-GREENE-HALE-LAMAR-LOWNDES-
MACON-MARENGO-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SUMTER-
TUSCALOOSA.

HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR COOSA-JEFFERSON-
MARION-SHELBY-WALKER-WINSTON.

&&
Hazardous weather outlook, Jul 15, 5:52 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 AM CDT WED JUL 15 2015

ALZ011>015-017>050-161400-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
552 AM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF AIR TEMPERATURES AND HUMIDITY WILL COMBINE TO
PRODUCE A HEAT INDEX OF 105 DEGREES OR MORE IN SOME AREAS OF
CENTRAL ALABAMA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH TEMPERATURES COMBINED WITH RELATIVELY HIGH HUMIDITY LEVELS
WILL CONTINUE TO PRODUCE HEAT INDICES NEAR OR ABOVE 105 DEGREES
DURING THE AFTERNOON HOURS THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 5:05 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT WED JUL 15 2015

ALZ041>046-152245-
MACON AL-BULLOCK AL-MONTGOMERY AL-ELMORE AL-AUTAUGA AL-LOWNDES AL-
505 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BULLOCK...
MONTGOMERY...SOUTHWESTERN MACON...NORTHERN LOWNDES...AUTAUGA AND
SOUTHERN ELMORE COUNTIES UNTIL 545 PM CDT...

AT 505 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BILLINGSLEY TO
VICTORYLAND...AND MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PRATTVILLE...MILLBROOK...WETUMPKA...TALLASSEE...
MOSSES...HAYNEVILLE...MILSTEAD...MEADVILLE...PIKE ROAD...ELMORE...
COOSADA...DEATSVILLE...AUTAUGAVILLE...WHITE HALL...SHORTER...
FRANKLIN...BILLINGSLEY...LOWNDESBORO AND BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3201 8589 3206 8591 3206 8595 3203 8600
      3222 8691 3223 8681 3227 8686 3230 8683
      3233 8685 3235 8681 3241 8685 3243 8683
      3244 8686 3266 8671 3270 8671 3271 8650
      3254 8588 3250 8589 3249 8583 3198 8576
TIME...MOT...LOC 2205Z 000DEG 16KT 3267 8663 3243 8594

32/DAVIS
Local storm report, Jul 15, 5:08 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     3 WNW ASHBY             33.04N 86.96W
07/15/2015                   BIBB               AL   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 25

&&

ANDERSON
Local storm report, Jul 15, 5:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     MAPLESVILLE             32.79N 86.88W
07/15/2015                   CHILTON            AL   911 CALL CENTER

            SEVERAL TREES REPORTED DOWN ACROSS WESTERN PORTIONS OF
            CHILTON COUNTY

&&

ANDERSON
Special weather statement, Jul 15, 5:51 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 PM CDT WED JUL 15 2015

ALZ024-025-152315-
JEFFERSON AL-SHELBY AL-
551 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND SHELBY
COUNTIES UNTIL 615 PM CDT...

AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHWESTERN BIRMINGHAM...MOVING SOUTH AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...IRONDALE...LEEDS...
FAIRFIELD...CHELSEA...WILSONVILLE...PLEASANT GROVE...MIDFIELD...
BRIGHTON...INDIAN SPRINGS VILLAGE...LIPSCOMB AND VINCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3344 8638 3339 8638 3337 8635 3336 8634
      3335 8634 3334 8637 3331 8636 3312 8692
      3351 8696 3359 8664
TIME...MOT...LOC 2250Z 348DEG 26KT 3346 8684

05/MA
Special weather statement, Jul 15, 5:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CDT WED JUL 15 2015

ALZ032-033-039>042-044-152330-
PERRY AL-MARENGO AL-MONTGOMERY AL-HALE AL-DALLAS AL-AUTAUGA AL-
LOWNDES AL-
553 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR HALE...DALLAS...NORTHEASTERN
MARENGO...MONTGOMERY...PERRY...LOWNDES AND CENTRAL AUTAUGA COUNTIES
UNTIL 630 PM CDT...

AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREENSBORO TO NEAR
HEIBERGER TO 6 MILES EAST OF MARION TO 6 MILES WEST OF PAUL M GRIST
STATE PARK TO VALLEY GRANDE TO NEAR AUTAUGAVILLE TO NEAR DANNELLY
FIELD TO NEAR SNOWDOUN TO 6 MILES NORTHWEST OF SHOPTON...AND MOVING
SOUTH AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PRATTVILLE...SELMA...VALLEY GRANDE...MARION...
GREENSBORO...UNIONTOWN...FORT DEPOSIT...MOSSES...HAYNEVILLE...
MEADVILLE...SELMONT-WEST SELMONT...PIKE ROAD...AUTAUGAVILLE...WHITE
HALL...GORDONVILLE...ORRVILLE...NEWBERN...LOWNDESBORO AND FAUNSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3238 8739 3246 8779 3295 8766 3291 8742
      3288 8742 3287 8732 3283 8732 3283 8721
      3275 8702 3266 8702 3266 8683 3241 8641
      3234 8623 3233 8597 3197 8600 3196 8630
      3205 8631 3205 8641 3197 8641 3196 8650
TIME...MOT...LOC 2253Z 009DEG 22KT 3276 8757 3271 8733 3264 8720 3258
8710 3251 8695 3239 8669 3228 8641 3222 8626 3218 8602

05/MA
Special weather statement, Jul 15, 6:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 PM CDT WED JUL 15 2015

ALZ022-031-152345-
PICKENS AL-GREENE AL-
616 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PICKENS AND
NORTHWESTERN GREENE COUNTIES UNTIL 645 PM CDT...

AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GARDEN...OR NEAR ALICEVILLE...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALICEVILLE...PICKENSVILLE...MCMULLEN...BEVILL LOCK AND DAM...
GARDEN...WEST GREENE...GAINESVILLE LAKE CAMPGROUND...GEORGE DOWNER
AIRPORT...PLEASANT RIDGE...DILLBURG AND COCHRANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3322 8831 3323 8804 3292 8803 3293 8820
      3294 8820 3294 8817 3295 8818 3295 8819
      3296 8819 3295 8817 3296 8816 3300 8817
      3299 8834
TIME...MOT...LOC 2315Z 007DEG 13KT 3314 8824

05/MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:10 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Walker65 min
Jul 14, 7:31 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson59 min
Jul 14, 7:58 PM CDTSevere Thunderstorm WarningBMXTuscaloosa62 min
Jul 14, 8:07 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Etowah, St. Clair23 min
Jul 14, 8:16 PM CDTSevere Thunderstorm WarningBMXShelby59 min
Jul 14, 8:20 PM CDTSevere Thunderstorm WarningBMXJefferson25 min
Jul 14, 8:39 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa, Talladega50 min
Jul 14, 8:45 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne44 min
Jul 14, 9:07 PM CDTSevere Thunderstorm WarningBMXClay22 min
Jul 14, 9:15 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore45 min
Jul 14, 9:17 PM CDTSpecial Weather StatementBMXTallapoosa58 min
Jul 14, 9:31 PM CDTSpecial Weather StatementBMXChambers, Randolph59 min
Jul 14, 9:32 PM CDTSpecial Weather StatementBMXDallas, Perry28 min
Jul 14, 9:38 PM CDTSpecial Weather StatementBMXLowndes, Montgomery67 min
Jul 15, 4:23 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more8 days
Jul 15, 3:16 PM CDTSpecial Weather StatementBMXWalker29 min
Jul 15, 3:55 PM CDTSpecial Weather StatementBMXCoosa35 min
Jul 15, 4:03 PM CDTSpecial Weather StatementBMXShelby27 min
Jul 15, 4:08 PM CDTSpecial Weather StatementBMXChilton37 min
Jul 15, 4:11 PM CDTSpecial Weather StatementBMXRussell34 min
Jul 15, 4:17 PM CDTSevere Thunderstorm WarningBMXRussell31 min
Jul 15, 4:19 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby41 min
Jul 15, 4:24 PM CDTSpecial Weather StatementBMXElmore51 min
Jul 15, 4:30 PM CDTSpecial Weather StatementBMXBibb, Tuscaloosa45 min
Jul 15, 4:41 PM CDTSpecial Weather StatementBMXMacon49 min
Jul 15, 4:46 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Perry44 min
Jul 15, 5:05 PM CDTSpecial Weather StatementBMXAutauga, Elmore, Montgomery40 min
Jul 15, 5:14 PM CDTSevere Thunderstorm WarningBMXAutauga61 min
Jul 15, 5:42 PM CDTSevere Thunderstorm WarningBMXBullock63 min
Jul 15, 5:51 PM CDTSpecial Weather StatementBMXShelby24 min
Jul 15, 5:53 PM CDTSpecial Weather StatementBMXAutauga, Dallas, Hale, Lowndes, Montgomery, Perry37 min
Jul 15, 5:59 PM CDTSevere Thunderstorm WarningBMXHale46 min
Jul 15, 6:16 PM CDTSpecial Weather StatementBMXPickens29 min
Jul 15, 6:36 PM CDTSpecial Weather StatementBMXRussell24 min
Jul 15, 6:39 PM CDTSpecial Weather StatementBMXBarbour, Bullock, Dallas, Hale, Lowndes, Perry and 1 more66 min
Jul 15, 6:58 PM CDTSpecial Weather StatementBMXGreene, Sumter47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.